MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 12MM TI END CAP T40 STARDRIVE 10MM EXT FOR FEMORAL NAILS-EX; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 12MM TI END CAP T40 STARDRIVE 10MM EXT FOR FEMORAL NAILS-EX; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.003.002
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown.Additional product code: hwc.Due to intra-operative issues, the device was not implanted/explanted.Facility information was not provided.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two different 10 mm end caps would not thread into the nail during a right lateral entry femoral nail procedure on (b)(6) 2017.The surgeon had placed the 9x340 nail and went to place a 10 mm end cap in the proximal portion of the nail.He tried two different 10 mm end caps and neither would thread into the nail.He then went and placed a 15 mm end cap and had no problem getting it to engage and thread in.There was a ten (10) minute surgical delay.The surgery was successfully completed with good patient outcome.Concomitant device report: 9x340 nail (part unknown, lot unknown, quantity 1).This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed part number: 04.003.002 synthes lot number: 5687067 supplier lot number: n/a release to warehouse date: 15-apr-2008 expiration date: n/a manufactured by synthes monument no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Visual inspection under 5x magnification at customer quality (cq) on the returned 9+year old implant that is intended for single use only revealed post manufacturing damage in the form of damaged threads.An area on the second most distal thread and third most distal thread have dents/bent in opposite directions which suggests another metallic device was forcibly wedged into the threadform.There also exist wear marks which suggest the device has been handled with pliers or roughly in another manner.The reported complaint condition was not able to be replicated at cq via functional test because the nail involved in the event was not returned.However, the post manufacturing damage on the 9+ year old implant that is intended for single use only could cause or contribute to the reported complaint condition.Therefore, this complaint is confirmed.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Tabulated drawing was reviewed during this investigation.No product design issues or discrepancies were observed.A dimensional inspection on the 9+ year old implant that is intended for single use only was not performed at cq because the post manufacturing thread damage was visually confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM TI END CAP T40 STARDRIVE 10MM EXT FOR FEMORAL NAILS-EX
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7191178
Report Number2939274-2018-50265
Device Sequence Number1022380
Product Code HSB
UDI-Device Identifier10886982081339
UDI-Public(01)10886982081339(10)5687067
Combination Product (Y/N)N
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.003.002
Device Catalogue Number04.003.002
Device Lot Number5687067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR